ive started using the contraception patch and i put the patch on the 1st day of my period on the 3rd of august and continued using it for 3 weeks but when im supposed to take it off on the beginging of the 4th week the instructions say that i should get a withdrawl bleed aka my period in my patch free week, but ive worked my dates out im not supposd to come on till the 31st of august. is ok that my period will come a week earlier?
Posts: 26 | From: england | Registered: Aug 2008
| IP: Logged |
When you use a hormonal method of birth control, you will no longer have a regular menstrual cycle. Instead, you sort of create an artificial cycle where you take the hormones for three weeks and then take a break for a week, during which you get a withdrawal bleed that looks and feels a lot like a period and will give you the peace of mind of knowing that you're not pregnant.
Because the hormones mess around with your body in that way, it can take a little time for you to get used to them. So in the first couple of months on the patch, you may not get your withdrawal bleed right on time - it may come sooner or later, or not at all and you may have some spotting instead. That's okay, and things should regulate within 2-3 months.
-------------------- Johanna Scarleteen Volunteer
"The question is not who will let me, but who is going to stop me." -Ayn Rand Posts: 9186 | From: Cologne, Germany | Registered: Sep 2005
| IP: Logged |
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.